januvia

jtausch
By jtausch Latest Reply 2009-10-19 00:17:45 -0500
Started 2009-10-18 14:23:37 -0500

Just read this from the FDA This is why i take insulin. I know all meds have risks even the other ones I take but I have heard a lot of bad things about this one.

Sitagliptin (marketed as Januvia and Janumet) - acute pancreatitis
Audience: Diabetes healthcare professionals, patients
[Posted 09/25/2009] FDA notified healthcare professionals and patients of revisions to the prescribing information for Januvia (sitagliptin) and Janumet (sitagliptin/metformin) to include information on reported cases of acute pancreatitis in patients using these products. Eighty-eight post-marketing cases of acute pancreatitis, including two cases of hemorrhagic or necrotizing pancreatitis in patients using sitagliptin, were reported to the Agency between October 2006 and February 2009. It is recommended that healthcare professionals monitor patients carefully for the development of pancreatitis after initiation or dose increases of sitagliptin or sitagliptin/metformin. Sitagliptin has not been studied in patients with a history of pancreatitis. Therefore, it is not known whether these patients are at an increased risk for developing pancreatitis and the medication should be used with caution and with appropriate monitoring in patients with a history of pancreatitis. Considerations for healthcare professionals, information for patients, and a Data Summary are provided.
[09/25/2009 - Information for Healthcare Professionals - FDA]


3 replies

Barbi
Barbi 2009-10-18 23:18:44 -0500 Report

Thanks for the information, but I have to say that I have been on Janumet for almost a year and have experienced great results…my A1C went from 10 to 6 and has stayed there with modest diet modifacations on my part. I love only having to take one pill twice a day and knowing that my BS is undercontrol! I fear the day I will have to go on insulin.

jtausch
jtausch 2009-10-19 00:17:45 -0500 Report

There is nothing wrong with insulin. I was put on insulin 6 mths after i was diagnosed and was reluctant at first but it gives me greast control of my diabetes started with an a1c of 12.2 went to a 7.6 on metformin after insulin went to a 5.9.after 4 mths on insulin (levemir, novolog) It is NOT a last resort it is being used more and more as a first resort. If I have any say in it I will not go off of it and use pills. There are to many out there that have to many side effects that scare me.

Next Discussion: Glipzide »